PubMed Health⌕ Search

Biomedical subjects

D De Nardo

Publications and source records attributed to D De Nardo.

23 records · Page 2Linked to original sources

[Diagnostic use of myocardial scintiscanning with thallium-201 in myocardial infarct].

Myocardial scintigraphy shows to have diagnostic ability after latest proposal to use Thallium-201. Thus we verified its iconographic effectiveness in 10 normal subjects and 25 patients with myocardial infarction variously localized. In both groups we obtained adequate and expressive results: the former showed omogeneous images and continuous outlines, whereas the latter showed "cold areas" in agreement with the localization provided by electrocardiography. The further utilization of myocardial imaging with Thallium-201 in 2 patients with prior infarction, in whom present ecg is equivocal, provided scintigraphic evidence of prior necrotic lesion. This emphasizes diagnostic sensitivity of myocardial scintigraphy with Thallium-201 encouraging its use in those patients in whom electrocardiography is not able to give its usual diagnostic contribution.

Adult↗

[Hyperammonemia during hypothyroidism: an unusual biohumoral finding normalized by hormonal replacement treatment].

In this paper we describe 3 clinical cases of hypothyroidism causing myopathy and hyperammonemia. The patients, all females, aged 32 to 64 years, presented with hoarseness, fatigue, dyspepsia (case I), difficulty speaking secondary to the sensation of tongue swelling and hoarseness (case II), and progressive weight gain and difficulty speaking secondary to tongue swelling after delivery (case III). Laboratory tests showed a marked increase in creatine phosphokinase (up to 4090 U/L; normal values 24-176 U/L) of muscle origin, and an increase in transaminases and ammonia (124 to 150 micrograms/dL; normal values up to 75 micrograms/dL). Hypothyroidism was confirmed by TSH > 100 microIU/mL (normal values 0.3-5 microIU/mL). Treatment only with L-thyroxine determined the complete and persistent recovery of well-being and of biochemical abnormalities. The patients remained in good health after more than 2 years of follow-up. Our finding of hyperammonemia caused by the lack of thyroid hormones in 3 patients with hypothyroid myopathy appears to be of a certain interest as, to our knowledge, this phenomenon has not been previously described. In conclusion our hypothesis is that increased muscle production of ammonia secondary to the hypothyroid myopathy determined an increased ammonia load, resulting in hyperammonemia. Decreased liver ureagenesis induced by the lack of thyroid hormones also contributed to the hyperammonemia.

Adult↗

The role of indium-111 antimyosin (Fab) imaging as a noninvasive surveillance method of human heart transplant rejection.

The identification of rejection after heart transplantation in patients receiving cyclosporine immunosuppressive therapy requires the endomyocardial biopsy, an invasive method associated with a finite morbidity. To evaluate the role of indium-111 antimyosin (Fab) scintigraphy as a noninvasive surveillance method of heart transplant rejection, the Fab fragment of murine monoclonal antimyosin antibodies labeled with indium-111 was administered intravenously in 30 scintigraphic studies to 10 consecutive heart transplant recipients. Endomyocardial biopsy specimens were obtained 72 hours after each scintigraphic study. Nineteen scintigraphic studies had negative findings; no false negative finding was obtained. Eleven antimyosin scintigraphic studies had positive findings, and in these studies endomyocardial biopsy revealed mild rejection in two cases, moderate acute rejection with myocyte necrosis in two cases, myocyte necrosis as a consequence of ischemic injury in six cases, and possibly cytotoxic damage in one case. Antimyosin scintigraphy may represent a reliable screening method for the surveillance of heart transplant patients. In the presence of a negative finding from antimyosin scintigraphy, it may be possible to avoid endomyocardial biopsy. Conversely, in patients who have a positive finding from antimyosin scintigraphy, the endomyocardial biopsy is mandatory to establish the definitive diagnosis by histologic examination of the myocardium.

Adult↗

Complete regression of iatrogenic Kaposi's sarcoma due to corticosteroid treatment in a patient with tubercular pericarditis. A case report.

We report a case of drug-induced Kaposi's sarcoma (KS) on the sole of the right foot in a 71-year-old man, treated for 6 months with corticosteroid therapy (prednisolone 25 mg/day) for pericardial effusion. After corticosteroid withdrawal, a tuberculin skin test became strongly positive and pericardial effusion was considered to be of tubercular origin. The patient remained constantly HIV negative during 14 months of follow-up. Seven months after continuous antitubercular treatment, the KS nodules regressed spontaneously and finally disappeared. Histological studies confirmed the diagnosis of KS and documented its complete regression. Laboratory investigation confirmed prior exposure to CMV, EBV and HSV and suggested drug-induced immunological suppression. Analysis of the HLA system revealed the positivity of locus DR5, associated with classical KS. This case report underscores the relationship between genetic background, environmental factors, drug-induced immunosuppression and the evolution of this peculiar neoplasm.

Aged↗